1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Overdose - Unisom Overdose

Discussion in 'Deliriant antihistamines' started by Mr. Mojo Risin, Mar 3, 2010.

  1. Mr. Mojo Risin

    Mr. Mojo Risin Newbie

    Reputation Points:
    65
    Joined:
    Dec 8, 2009
    Messages:
    125
    Male from U.S.A.
    I have a friend who is currently ODing on Unisom (I am not with him) some people who are with him called me originally to try and find what he was taking.
    They described his symptoms as incoherent, vomiting, general "messed up" (not very specific I know).
    I know my friend likes to experiment with diphenhydramine and was talking about taking maybe 750 mg the next time he did it, he was "experimenting quite often in the last month or so maybe once or twice a week at MAX (I am not sure the frequency) the highest he had gone before was I think (not sure) 650 mg.
    I also understand that Unisom comes in two varieties one containing diphenhydramine and one containing Doxylamine I am wondering if maybe he took the wrong Unisom for his purposes (doxylamine) or maybe he just took too much diphenhydramine.
    Does this fit the description of an OD on either of these substances?
    I know that the incoherence definitely fits and that stuff, but I was wondering about the vomiting?
    I know that 750 mg is quite a bit but i have yet to hear of any people dying or having this bad of a time off of it.
    Once again these are approximations.
    The only past medical problem that I know of is the fact that he had a seizure when he was one or two.

    He is currently being taken to the E.R. I think, not sure though, that was the intent last time I knew.
    sorry about the sketchy details, I am just trying to occupy my mind.

    Also he weighs in between 140-160 pounds.

    Now that I think about it, it could easily be that he is just having a diphenhydramine "trip" (for lack of a better word) and they could be freaking out. The only thing that strikes me as strange is the nausea, though I have heard it to be kinda commonplace, I can't find a source.
     
    Last edited: Mar 3, 2010
  2. 5HT-Receptor

    5HT-Receptor Silver Member

    Reputation Points:
    28
    Joined:
    May 9, 2009
    Messages:
    82
    Male from U.K.
    Unisom does come in 2 different forms, one containing doxylamine, one containing diphenhydramine. From SWIY vage discription one can't really tell what he could have been taking. Nausea is not a strange side effect if taking a overdose of ANY drug.
    It is most probable that he had been taking diphenhydramine, as he has been taking it before quite often and he probably knows what he buys. The package and probably also the tablets look are quite different and your friend would have noticed the difference I would say.
    The doxylamine comes in small 25mg blue oval shaped tablets. The diphenhydramine comes in 50 mg tablets (and also in 50 mg liquid capsules).
    If had by accident has taken doxylamine, there is still not a big chance of dying of this overdose as the LD50 (lethal dose 50%) of doxylamine is 50-500 mg per kilo bodyweight.

    Anyway, your friend has to be taken to the ER as soon as possible!!

    Hope this helps. Good luck.